Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 83, NWS Denver/Boulder, CO

June 28, 2007Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 28, 2007, 6:38 PM MDT for Weld County, Colorado. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2007, 6:38 PM MDT (00:38 UTC)
Expired
Jun 28, 2007, 7:30 PM MDT
In force
52 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

County Weld County, CO

The radar

The Denver radar (KFTG), 34 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 6:55 PM MDTHAIL 13 Nnw Lochbuie, COMIXTURE OF RAIN AND HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1179 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
2008 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 290040
SVRBOU
COC123-290130-
/O.NEW.KBOU.SV.W.0083.070629T0038Z-070629T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
638 PM MDT THU JUN 28 2007

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL WELD COUNTY IN NORTHEAST COLORADO

* UNTIL 730 PM MDT

* AT 638 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 3 MILES EAST OF FORT LUPTON...OR ABOUT 23 
  MILES SOUTH OF GREELEY...MOVING SOUTHEAST AT 5 MPH.  THIS STORM
  WILL REACH I-76 NEAR HUDSON SHORTLY AFTER 7 PM.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOCHBUIE...
  KEENESBURG...HUDSON AND FORT LUPTON.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 4000 10489 4000 10445 4017 10445 4015 10482

$$

046
2 follow-up statements
000 
WWUS55 KBOU 290057
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
656 PM MDT THU JUN 28 2007

COC123-290130-
/O.CON.KBOU.SV.W.0083.000000T0000Z-070629T0130Z/
WELD CO-
656 PM MDT THU JUN 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR SOUTH CENTRAL WELD COUNTY...

AT 656 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 3 MILES EAST OF FORT LUPTON...OR ABOUT
23 MILES SOUTH OF GREELEY. THIS STORM WAS NEARLY STATIONARY.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LOCHBUIE...KEENESBURG...HUDSON AND FORT LUPTON.

HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED 3 MILES SOUTHEAST 
OF FORT LUPTON WITH THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4000 10489 4000 10445 4017 10445 4015 10482

$$
046
000 
WWUS55 KBOU 290124
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
724 PM MDT THU JUN 28 2007

COC123-290134-
/O.EXP.KBOU.SV.W.0083.000000T0000Z-070629T0130Z/
WELD CO-
724 PM MDT THU JUN 28 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WELD COUNTY 
WILL EXPIRE AT 730 PM MDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA.

LAT...LON 4000 10489 4000 10445 4017 10445 4015 10482

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:05 PM MDT, 3 hours 33 minutes earlier.

Area forecast discussion, Jun 28, 3:05 PM MDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
305 PM MDT THU JUN 28 2007

.SHORT TERM...ANOTHER DAY AND STILL WAITING FOR CONVECTION TO AFFECT
URBAN CORRIDOR. CONVECTION HAS DEVELOPED NICELY IN THE MOUNTAINS
EAST OF THE DIVIDE...NOW MOVING INTO THE FOOTHILLS. ACARS SOUNDING
STILL SHOWING DECENT INVERSION AROUND 700 MB. SURFACE TEMPERATURES
SLOWLY INCHING TOWARD CONVECTIVE TEMPERATURE AND SHOULD BE REACHED
PROVIDED CIRRUS FROM CONVECTION DOESNT AFFECT SOLAR HEATING AS WAS
THE CASE YESTERDAY. RADAR SHOWING NICE NORTH-SOUTH BOUNDARY
DISECTING DIA...COULD PROVIDE A FOCUS. BUT WITH THAT MID LEVEL
INVERSION STILL IN PLACE...AM NOT GOING TO GET TOO EXCITED ABOUT
CONVECTION MOVING FURTHER EAST THAN FOOTHILLS. THOUGH THE LATEST NAM
PAINTS QPF ACROSS URBAN CORRIDOR...DECIDED NOT INCREASE POPS AT THIS
TIME. WEAK WINDS PERSIST IN THE UPPER ATMOSPHERE...SO ANY STORM
MOVEMENT WILL BE SLOW. WITH GPS INTEGRATED PRECIPITABLE WATER VALUES
AROUND EIGHT TENTHS OF AN INCH...HEAVY RAIN IS POSSIBLE WITH THE
STORMS. THOUGH SHEAR REMAINS FAIRLY WEAK...CANNOT RULE OUT A STORM
OR TWO PRODUCING HAIL UP TO AN INCH AS FORECAST SOUNDINGS SHOW CAPE
VALUES AROUND 2000 J/KG. WITH LACK OF ANY LIFT AS NOTED BY QG
VERTICAL VELOCITY PROGS...STORMS SHOULD END BY MIDNIGHT. SKIES
SHOULD CLEAR MOST AREAS OVERNIGHT...THOUGH BOUNDARY LAYER WIND AND
HUMIDITY PROGS SUGGEST SOME CLOUDS PERSISTING EASTERN ZONES. COULD
SEE SOME STRATUS DEVELOPING...BUT DOESNT APPEAR TO BE WIDESPREAD.
ON FRIDAY...RIDGE WILL CONTINUE TO BUILD OVER THE DISTRICT. STILL
LOOKING LIKE ENOUGH MOISTURE FOR SOME AFTERNOON CONVECTION...THOUGH
MODEL CROSS SECTIONS SHOW BULK OF MOISTURE AROUND 500 MB. LOOKING
LIKE ANY STORM WILL BE DRY...WITH GUSTY WIND AND LIGHTNING THE BIG
CONCERN. ACROSS URBAN CORRIDOR...FORECAST SOUNDINGS INDICATING
PRECIPITABLE WATER VALUES OF AROUND EIGHT TENTHS OF AN INCH DURING
THE AFTERNOON WITH CAPES AROUND 2000 J/KG. STILL THAT PESKY
INVERSION AT 700 MB WHICH COULD HINDER ANY STORM FROM OCCURING
ACROSS PLAINS. THE LOW POPS LOOK WARRANTED. TEMPERATURE AND
THICKNESS GUIDANCE SUGGESTS TEMPERATURES SHOULD REACH THE LOWER 90S.
CURRENT TEMPERATURE GRIDS SEEM REASONABLE...BUT WILL MAKE A FEW
MINOR ADJUSTMENTS TO BOUNDARY AREAS.

.LONG TERM...LITTLE CHANGE TO THE FORECAST THIS TIME AROUND. UPPER
RIDGE BUILDS NORTHWARD WITH HIGH CENTER DEVELOPING OVER COLORADO
THIS WEEKEND. GRADUAL DRYING/WARMING FROM BOTH INSOLATION AND WEAK
WARM ADVECTION THROUGH THIS PERIOD. TWEAKED HIGHS A BIT UPWARD ON
SUN/MON AS MODELS ARE CONSISTENTLY SHOWING CONTINUED WARMING AND I
SEE NOTHING TO STOP IT. WEAK SHORTWAVE ACROSS THE NORTHERN U.S.
ABOUT TUESDAY IS DISAPPEARING FROM THE MODELS...GFS HAS COME AROUND
TO MORE LIKE THE LAST COUPLE DAYS ECMWF WITH THE HIGH CENTER STAYING
AROUND COLORADO THROUGH MIDWEEK. BOTH HAVE ANOTHER SHORTWAVE ACROSS
CANADA AT MIDWEEK WHICH ALLOWS THE RIDGE TO BUILD INTO WESTERN
CANADA BEHIND IT. NOT A GREAT EFFECT ON US...BUT IT WILL PROBABLY
PROVIDE AT LEAST SLIGHT COOLING. WILL GO WITH COOLING MAINLY ON
THURSDAY FIGURING THERE WILL NOT BE A STRONG PUSH THIS FAR SOUTH OF
THE SHORTWAVE. BOTTOM LINE...HOT AND DRY WITH SEVERAL DAYS IN A ROW
AROUND 100 DEGREES. FIRE DANGER INCREASING MARKEDLY AS FUELS DRY
OUT...MITIGATED BY GENERALLY LIGHT WINDS.

&&

.AVIATION...A FEW STORMS STILL POSSIBLE THROUGH 04Z THIS EVENING AT
DIA...THOUGH ITS LOOKING LIKE THE BEST CHANCE FOR STORMS WILL BE
WEST OF THE AIRPORT. THERE IS A WEAK BOUNDARY MOVING WEST ACROSS THE
AIRPORT...WITH SOUTHEAST SURFACE WINDS BECOMING DOMINANT. COULD SEE
SOME GUSTS TO 25 KTS THIS EVENING. STRATUS NOT EXPECTED OVERNIGHT...
THOUGH THERE COULD BE SOME PATCHES EAST OF THE AIRPORT. ON FRIDAY...
JUST A SLIGHT CHANCE FOR ANY STORM AFFECTING THE AIRPORT AFTER 18Z.
THE BEST CHANCE FOR ANY STORM WILL BE ALONG THE FOOTHILLS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

DL/CMG
Hazardous weather outlook, Jun 28, 10:48 AM MDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1048 AM MDT THU JUN 28 2007

COZ030>051-291200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1048 AM MDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS...
FOOTHILLS AND PARK COUNTY THIS AFTERNOON...WITH SOME STORMS SLOWLY
MOVING ONTO THE PLAINS DURING THE AFTERNOON. THE STORMS WILL
CONTINUE INTO THE EVENING HOURS BEFORE ENDING BY MIDNIGHT. THE MAIN
THREAT FROM THE STORMS WILL BE HEAVY RAIN AS THE WINDS ALOFT ARE
QUITE LIGHT. HOWEVER...ENOUGH INSTABILITY WILL EXIST FOR A FEW
STORMS TO POSSIBLY GENERATE SOME HAIL UP TO AN INCH IN DIAMETER.

MOISTURE AND INSTABILITY WILL COMBINE TO PRODUCE THE THUNDERSTORMS
THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ON FRIDAY...ENOUGH MOISTURE AND INSTABILITY WILL BE PRESENT OVER THE
EASTERN PLAINS AND FOOTHILLS FOR A SLIGHT CHANCE OF AFTERNOON AND
EVENING THUNDERSTORMS TO DEVELOP.  THUNDERSTORMS WHICH DEVELOP MAY
BE SLOW MOVING AND CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL.  FOR
SATURDAY THROUGH WEDNESDAY...A STRONG UPPER LEVEL RIDGE WILL MOVE
OVER THE AREA BRINGING HOT TEMPERATURES AND ONLY A VERY SMALL CHANCE
OF THUNDERSTORMS.  THE FIRE DANGER WILL INCREASE SIGNIFICANTLY OVER
THE WEEKEND AND EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LESZCYNSKI/GIMMESTAD

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:31 PM MDTSevere Thunderstorm WarningBOUAdams15 min
Jun 28, 7:38 PM MDTSevere Thunderstorm WarningBOUMorgan52 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.